Alert archive / West Virginia / Flash Flood Warnings in 2018
Flash Flood Warning 108, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Sep 22, 2018, 9:18 PM EDT for Giles County, Virginia; Greenbrier County, Monroe County, West Virginia. It was in force for 3 hr. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 22, 2018, 9:18 PM EDT (01:18 UTC)
- Expired
- Sep 23, 2018, 12:15 AM EDT
- In force
- 3 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Giles County, VA, Greenbrier County, WV, Monroe County, WV
The radar
The Roanoke radar (KFCX), 72 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 22, 9:26 PM EDT | FLASH FLOOD | Lindside, WV | EXTENSIVE AND SIGNIFICANT FLOODING IN THE LINDSIDE AREA OF MONROE COUNTY. SEVERAL CARS ABANDONED ALONG U.S. 219. ONE CAR SUBMERGED IN WATER IN THE LINDSIDE AREA. PASSENGERS HAD TO BE RESCUED BY THE FIRE DEPARTMENT. ANOTHER IN PETERSTOWN SUBMERGED IN WATER WITH |
| Sep 22, 9:26 PM EDT | FLASH FLOOD | Lindside, WV | EXTENSIVE AND SIGNIFICANT FLOODING IN THE LINDSIDE AREA OF MONROE COUNTY. SEVERAL CARS ABANDONED ALONG U.S. 219. ONE CAR SUBMERGED IN WATER IN THE LINDSIDE AREA. PASSENGERS HAD TO BE RESCUED BY THE FIRE DEPARTMENT. ANOTHER IN PETERSTOWN SUBMERGED IN WATER WITH |
| Sep 22, 9:30 PM EDT | FLASH FLOOD | 2 N Lindside, WV | CAR SUBMERGED IN WATER UP TO AND OVER THE DOORS. THIS OCCURRED NEAR THE JAMES MONROE HIGHSCHOOL ON U.S. 219 JUST NORTH OF THE TOWN OF LINDSIDE. |
| Sep 22, 9:30 PM EDT | FLASH FLOOD | Rich Creek, VA | EXTENSIVE FLOODING IN THE RICH CREEK AREA. DOWNTOWN AREA COMPLETELY FLOODED, INCLUDING FEDERAL STREET AND A PORTION OF U.S. 460. SOME MUDSLIDES ALONG U.S. 460 BETWEEN NARROWS AND RICH CREEK. ROAD CLOSED FOR ABOUT AN HOUR. STATE LINE ROAD ALSO FLOODED AND CLOSE |
| Sep 22, 9:47 PM EDT | FLASH FLOOD | 3 Ese Lewisburg, WV | THE TUNNEL ON ROUTE 63 ADJACENT TO HOWARDS CREEK FLOODED AND CLOSED. HOWARDS CREEK OUT OF ITS BANKS. |
| Sep 22, 9:47 PM EDT | FLASH FLOOD | White Sulphur Springs, WV | CORRECTS PREVIOUS FLASH FLOOD REPORT FROM WHITE SULPHUR SPRINGS. WV ROUTE 92 FLOODED IN SEVERAL PLACES ACROSS THE EASTERN PORTION OF THE COUNTY WITH SEVERAL INCHES OF WATER FLOWING OVER THE ROAD IN THESE AREAS. SEVERAL MUD AND ROCKSLIDES ALSO REPORTED ALONG WV |
| Sep 22, 9:47 PM EDT | FLASH FLOOD | White Sulphur Springs, WV | WV ROUTE 92 FLOODED IN SEVERAL PLACES ACROSS THE EASTERN PORTION OF THE COUNTY WITH SEVERAL INCHES OF WATER FLOWING OVER THE ROAD IN THESE AREAS. SEVERAL MUD AND ROCKSLIDES ALSO REPORTED ALONG WV 92 AS WELL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this flash flood warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 1.3 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 224 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 563 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
982
WGUS51 KRNK 230118
FFWRNK
VAC071-WVC025-063-230415-
/O.NEW.KRNK.FF.W.0108.180923T0118Z-180923T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service BLACKSBURG VA
918 PM EDT SAT SEP 22 2018
The National Weather Service in BLACKSBURG has issued a
* Flash Flood Warning for...
Giles County in southwestern Virginia...
Eastern Greenbrier County in southeastern West Virginia...
Monroe County in southeastern West Virginia...
* Until 1215 AM EDT
* At 914 PM EDT, emergency management reports flash flooding in
southern Monroe County northward toward Union. At least six
mudslides or landslides have been observed along U.S. 219. A home
has been flooded in Peterstown off WV 12, and several ditches
along U.S. 219 have been washed out.
* Showers and thunderstorms have persisted across this area during
the past hour or more producing 2 to 3 inches of rain. An
additional 1 to 3 inches of rain is possible, especially across
northeastern Monroe and eastern Greenbrier counties. Flash
flooding is occurring. Flash Flooding is imminent.
* Some locations that will experience flooding include...
Lewisburg...
Pearisburg...
White Sulphur Springs...
Narrows...
Pembroke...
Union...
Peterstown...
Raines Corner...
Pickaway...
and Ronceverte
This includes the following streams and drainages...
Porterfield Branch...
Little Laurel Creek...
Johns Creek...
Rich Creek...
and Eliber Springs Branch.
This includes The following Location The West Virginia State
Fairgrounds.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
&&
LAT...LON 3804 8021 3806 7996 3800 8000 3787 8016
3780 8023 3778 8022 3777 8025 3772 8025
3769 8030 3764 8026 3746 8040 3742 8048
3739 8046 3726 8055 3723 8065 3723 8079
3736 8086 3752 8079 3807 8029
$$
RAB2 follow-up statements
329
WGUS71 KRNK 230243
FFSRNK
Flash Flood Statement
National Weather Service BLACKSBURG VA
1043 PM EDT SAT SEP 22 2018
VAC071-WVC025-063-230415-
/O.CON.KRNK.FF.W.0108.000000T0000Z-180923T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Giles VA-Greenbrier WV-Monroe WV-
1043 PM EDT SAT SEP 22 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT FOR
GILES...SOUTHEASTERN GREENBRIER AND MONROE COUNTIES...
At 1035 PM EDT, Emergency management officials report serious flash
flooding ongoing in Peterstown, Lindside, and Rock Camp in the
southern and eastern parts of Monroe County. Numerous vehicles have
been abandoned in high water along U.S. 219 between Peterstown and
Rock Camp. At least two homes have been flooded in Peterstown, one
where the wall caved in from the water in the basement. There have
also been at least a half-a-dozen landslides or mudslides reported
along U.S. 219 between Union and Peterstown.
Excessive rainfall over the warned area will cause mud slides near
steep terrain. The mud slide can consist of rock, mud, vegetation
and other loose materials.
This is a serious flash flood situation. Flash flooding is
occurring. Take immediate precautions to protect life and property
in these areas.
Some locations that will experience flooding include...
Lewisburg...
Pearisburg...
White Sulphur Springs...
Narrows...
and Ronceverte
Peterstown...
Pembroke...
Rich Creek...
Union...
Pickaway...
and Organ Cave.
This includes The following Location The West Virginia State
Fairgrounds.
Rainfall in the flash flood warned area ranges from 1 inch to 4
inches during the past hour, with unconfirmed public reports
of 6+ inches.
This includes the following streams and drainages...
Porterfield Branch...
Little Laurel Creek...
Johns Creek...
Rich Creek...
and Eliber Springs Branch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
&&
LAT...LON 3804 8021 3806 7996 3800 8000 3787 8016
3780 8023 3778 8022 3777 8025 3772 8025
3769 8030 3764 8026 3746 8040 3742 8048
3739 8046 3726 8055 3723 8065 3723 8079
3736 8086 3752 8079 3807 8029
$$
RAB201
WGUS71 KRNK 230409
FFSRNK
Flash Flood Statement
National Weather Service BLACKSBURG VA
1209 AM EDT SUN SEP 23 2018
VAC071-WVC025-063-230416-
/O.EXP.KRNK.FF.W.0108.000000T0000Z-180923T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Giles VA-Greenbrier WV-Monroe WV-
1209 AM EDT SUN SEP 23 2018
...THE FLASH FLOOD WARNING FOR GILES...SOUTHEASTERN GREENBRIER AND
MONROE COUNTIES WILL EXPIRE AT 1215 AM EDT...
However...the Flash Flood Warning has been replaced with a Flood
Warning that will remain in effect until 3 AM EDT as the excessive
runoff from the heavy rainfall takes time to recede.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
LAT...LON 3804 8021 3806 7996 3800 8000 3787 8016
3780 8023 3778 8022 3777 8025 3772 8025
3769 8030 3764 8026 3746 8040 3742 8048
3739 8046 3726 8055 3723 8065 3723 8079
3736 8086 3752 8079 3807 8029
$$
RABWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Sep 22, 7:28 PM EDT, 1 hour 50 minutes earlier.
Area forecast discussion, Sep 22, 7:28 PM EDT, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
728 PM EDT Sat Sep 22 2018
.SYNOPSIS...
A strong cold front extends from Richmond VA west to Jackson KY
and south to the Arkansas-Louisiana border this afternoon. This
front will move south into the Carolinas tonight. Potential for
showers and thunderstorms exist through this evening with the
possibility of locally heavy rain. Behind the front, a surge of
cooler temperatures will arrive just in time for the fall
equinox which begins tonight (9:54 PM EDT).
&&
.NEAR TERM /THROUGH SUNDAY/...
As of 700 PM EDT Saturday...
I see no need to take Flash Flood Watch down as getting good
rainfall rates across the watch area with deep convection,
especially along/east of the Blue Ridge. Some deep layer shear
also around a could see some gusty winds with the
showers/storms, but instability should wane quickly this
evening.
Frontal boundary situated from eastern KY to central VA with
inverted trough over southwest VA into southern WV may shift
slowly south through the night. High res solutions favor showers
and few storms overnight across the foothills/piedmont while
activity in the west falls off. Think activity in the east will
also lose it deep convective state but will stay rain efficient
for a few more hours. Not out of the question to extend flash
flood watch past midnight for some, but will revisit later this
evening.
Previous discussion from early afternoon...
A cold front has enter the northern part of the forecast area
(Lewisburg WV to Lynchburg VA) this afternoon. This front has
helped trigger convection over the mountains. Being in a moist
environment, dew points in the 60s and PWATS around 1.50 inches
(2 standard deviations above normal), heavy downpours are
expected from storms this afternoon and evening. With weak mid
level winds, storms this afternoon and evening will move slow
and could train over the same areas leading to flash flooding
from the New River, Roanoke and southern Shenadoah Valleys to
the foothills of southwest Virginia. A Flash Flood Watch is in
effect for these area until midnight tonight. Despite the
potential for heavy rain, river forecast centers are not
expecting any of the forecast points to go above action stage at
this time. One river they are keeping an eye on is the James
River. Severe storm potential is low despite warm temperatures
and increasing instabilities as better difluence is north of the
area (Mason-dixon line). However, we can not rule out a wet
micro-burst from a few storms going into this evening. At this
time, SPC does not have the area outlooked for widespread severe
thunderstorms.
The front will wedge south along and east of the Blue Ridge
overnight. The portion of the front to the west (West Virginia
into eastern Tennessee) may remain stationary through the day
Sunday. Waves tracking along this portion of the front could
keep the potential for heavy rain ongoing overnight into Sunday.
At this time, it appears stronger storms will stay west of a
line from Bluefield to Rainelle WV. The threat for heavy rain
decrease by midnight, however, light rain/drizzle is possible
for everyone as warm moist air overruns the wedge into the day
Sunday.
Cool northeast winds will send temperatures down into the low
to mid 60s tonight. Ongoing light rain, drizzle and
northeasterly flow through the day Sunday, temperatures may only
warm a few degrees from overnight lows. Seems fitting since
Sunday is the first full day of Autumn.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
As of 125 PM EDT Saturday...
Short wave tracking out of the southern plains will cross the
Tennessee Valley and Mid Atlantic region Sunday night and
Monday. This will aide in lift along with isentropic forcing and
increasing southeast upslope surface to 850 MB winds on Monday.
Models similar with the wedge through Monday and suggest wedge
erodes ad warm front retreats back to the north by Tuesday
afternoon. Higher probability of precipitation ahead of the next
cold front will arrive in the mountains early Wednesday,
perhaps a bit slower according to the 12Z/GFS.
Very small diurnal variation in temperature within the wedge
Sunday night through Monday night. Will lean towards MOS
guidance on Tuesday with temperatures mainly back in the 70s
south of the warm front.
Confidence was average for all elements.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
As of 1210 PM EDT Saturday...
Two surface cold fronts cross through the Mid Atlantic region.
The first on Wednesday and Thursday, then the next on Friday.
Similar to the front today, as the upper pattern flattens to
westerly zonal flow, the fronts move east much farther and
faster than to the south. The cold front on Wednesday and
Thursday will have enough convergence and moisture along and
ahead of the boundary before it stalls and dissipates for
scattered to numerous showers and thunderstorms. The re-
enforcing front on Friday may have enough of a southern push to
have relatively drier and modestly cooler air over West Virgina,
Virginia and northern North Carolina on Saturday. Overall the
more significant change in air mass remains well north of the
region.
Confidence was average Wednesday and Thursday and below average
Friday and Saturday for all elements.
&&
.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
As of 714 PM EDT Saturday...
Convection should erode through the night but expect heavier
showers at times near or over most terminals this evening with
best coverage east of ROA-LYH-DAN.
Frontal boundary will slide south through the night into Sunday
morning and cigs/vsbys will drop to IFR or lower at all sites,
with confidence higher from BCB east to LYH, especially on cigs,
with less confidence on how low vsbys drop given the clouds.
Going to see some drizzle/light rain at times too as we head
toward dawn thru Sunday morning.
BLF may sneak out of the wedge Sunday afternoon increasing the
cigs to around 3kft, but not willing to brave VFR yet there.
Extended Discussion...
Stationary front over the southern Appalachians will be the
focus for widespread cloud cover through mid week with potential
for rain, low cigs/vsbys.
&&
.HYDROLOGY...
Between a half inch /0.50/ to an inch and a half /1.50/ of
rain is forecast during the next 12 hour period ending 12AM
Sunday. Heaviest of the rain is being forecast within the New
River basin and into the headwaters of the Roanoke, James, and
Dan Rivers. Given the wet antecedent conditions, river rises are
anticipated with potential for these rivers to reach bankfull
if basin average approaches 1.50 inches. If basin averages
exceed 2.00 inches then some minor flooding is possible.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flash Flood Watch until midnight EDT tonight for VAZ010>020-
022>024-032>035-043.
NC...None.
WV...None.
&&
SYNOPSIS...RCS
NEAR TERM...RCS/WP
SHORT TERM...AMS
LONG TERM...AMS
AVIATION...RCS/WP
HYDROLOGY...RCSHazardous weather outlook, Sep 22, 1:47 PM EDT, 7 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 147 PM EDT Sat Sep 22 2018 VAZ010>020-022>024-032>035-043-231800- Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig- Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Patrick-Franklin- Bedford-Amherst-Henry- 147 PM EDT Sat Sep 22 2018 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for central Virginia, south central Virginia, southwest Virginia and west central Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ001>006-018>020-VAZ007-009-044>047-058-059-WVZ042>044-507-508- 231800- Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes- Yadkin-Tazewell-Smyth-Pittsylvania-Campbell-Appomattox-Buckingham- Halifax-Charlotte-Mercer-Summers-Monroe-Eastern Greenbrier- Western Greenbrier- 147 PM EDT Sat Sep 22 2018 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. There is a slight risk for excessive rainfall today. Showers and thunderstorms this afternoon and evening will be very rain efficient and may cause localized flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. RCS
In the hours before
Local storm report, Sep 22, 8:07 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
807 PM EDT SAT SEP 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM FLASH FLOOD 1 N CAVE SPRING 37.24N 80.01W
09/22/2018 ROANOKE VA EMERGENCY MNGR
MUD LICK CREEK OVERFLOWED ITS BANKS NEAR
GARST MILL ROAD.
&&
WPLocal storm report, Sep 22, 8:14 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
814 PM EDT SAT SEP 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0804 PM FLASH FLOOD 2 SSW BEDFORD CITY 37.31N 79.54W
09/22/2018 BEDFORD VA PUBLIC
WATER FLOWING OVER HWY 122.
&&
WPLocal storm report, Sep 22, 8:22 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
822 PM EDT SAT SEP 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM FLOOD 5 N FLOYD 36.99N 80.32W
09/22/2018 FLOYD VA 911 CALL CENTER
FLOYD COUNTY WARNING POINT REPORTED HEAVY RAIN WHICH
CAUSED A DRAINAGE PIPE ON HUCKEBERRY RIDGE RD TO BLOW OUT
AND CLOSE A PORTION OF THE ROAD. ROAD HAS SINCE BEEN
REOPENED.
&&
LOCONTOSpecial weather statement, Sep 22, 8:31 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
831 PM EDT SAT SEP 22 2018
VAZ009-010-012-230145-
Bland-Wythe-Smyth-
831 PM EDT SAT SEP 22 2018
...A BROKEN LINE OF THUNDERSTORMS WITH VERY HEAVY RAINFALL WILL
AFFECT SMYTH...SOUTH CENTRAL BLAND...AND NORTHWESTERN WYTHE
COUNTIES...Until 945 PM EDT.
At 827 PM EDT, radar indicated thunderstorms with very heavy
rainfall along a line extending from near Wytheville to Bristol Tn.
This will impact Interstate 81 between mile markers 32 and
70. Movement was south at 10 mph.
Locations impacted include...
Wytheville...
Marion...
Chilhowie...
Rural Retreat...
and Mount Rogers National Recreation Area.
Torrential rainfall is occurring with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Visibility on portions of I-81 will be greatly reduced in heavy rain
and fog. Ponding of water and localized flooding can be expected on
the interstate and neighbor roads and highways. Reduce speed,
and allow extra distance between you and the vehicle in front of you
LAT...LON 3711 8106 3695 8102 3671 8166 3679 8170
3684 8175
TIME...MOT...LOC 0027Z 001DEG 9KT 3700 8109 3656 8222
RABLocal storm report, Sep 22, 8:51 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
851 PM EDT SAT SEP 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLASH FLOOD 4 NNE HURT 37.14N 79.24W
09/22/2018 CAMPBELL VA 911 CALL CENTER
CAMPBELL COUNTY DISPATCH REPORTED RIVERBEND ROAD IN
ALTAVISTA IS FLOODED.
&&
LOCONTOLocal storm report, Sep 22, 8:54 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
854 PM EDT SAT SEP 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM FLASH FLOOD 5 SW EVINGTON 37.18N 79.35W
09/22/2018 CAMPBELL VA 911 CALL CENTER
CAMPBELL COUNTY DISPATCH REPORTED THAT JOHNSON CREEK RD
IS FLOODED AND CLOSED.
&&
LOCONTOThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 8:01 PM EDT | Special Weather Statement | RNK | Carroll, Giles, Pulaski, City of Galax, City of Radford | 74 min |
| Sep 22, 8:30 PM EDT | Areal Flood Warning | RNK | Bedford, Botetourt, Franklin, Roanoke, City of Roanoke, City of Salem | 12 hr |
| Sep 22, 8:31 PM EDT | Special Weather Statement | RNK | Smyth | 74 min |
| Sep 22, 8:36 PM EDT | Areal Flood Advisory | RNK | Giles | 114 min |
| Sep 22, 8:38 PM EDT | Flash Flood Warning | RNK | Franklin, Henry, Pittsylvania | 3 hr |
| Sep 22, 9:10 PM EDT | Areal Flood Advisory | RNK | Henry, City of Martinsville | 3 hr |
| Sep 22, 9:39 PM EDT | Flash Flood Warning | RNK | Halifax, Pittsylvania, City of Danville | 3 hr |
| Sep 22, 9:58 PM EDT | Areal Flood Warning | RNK | Bedford, Campbell, Franklin, Pittsylvania | 6 hr |
| Sep 22, 10:37 PM EDT | Flash Flood Warning | RNK | Halifax | 3 hr |
| Sep 22, 11:00 PM EDT | Flash Flood Warning | RNK | Alleghany, Bath, Craig, Montgomery, City of Covington | 4 hr |
| Sep 22, 11:35 PM EDT | Areal Flood Warning | RNK | Franklin, Henry, Pittsylvania | 9 hr |
| Sep 22, 11:47 PM EDT | Areal Flood Advisory | RNK | Pulaski, Wythe, City of Radford | 118 min |
| Sep 23, 12:04 AM EDT | Areal Flood Warning | RNK | Giles | 3 hr |
| Sep 23, 12:25 AM EDT | Areal Flood Advisory | RNK | Carroll, Floyd, Franklin, Henry, Montgomery, Patrick and 1 more | 6 hr |
| Sep 23, 12:27 AM EDT | Areal Flood Warning | RNK | Halifax, Pittsylvania, City of Danville | 8 hr |
| Sep 23, 1:24 AM EDT | Areal Flood Warning | RNK | Halifax | 6 hr |
| Sep 23, 2:54 AM EDT | Areal Flood Warning | RNK | Alleghany, Bath, Craig, Montgomery, City of Covington | 6 hr |
| Sep 23, 2:59 AM EDT | Areal Flood Warning | RNK | Giles | 6 hr |
| Sep 23, 3:07 AM EDT | River Flood Warning | RNK | Pittsylvania, City of Danville | 18 hr |
| Sep 23, 3:10 AM EDT | Areal Flood Warning | RNK | Amherst, Rockbridge, City of Buena Vista, City of Lexington | 6 hr |
| Sep 23, 5:43 AM EDT | River Flood Warning | RNK | Halifax | 25 hr |
| Sep 23, 5:43 AM EDT | River Flood Warning | RNK | Halifax | 35 hr |
| Sep 23, 7:23 AM EDT | River Flood Warning | RNK | Campbell, Pittsylvania | 21 hr |
| Sep 23, 7:23 AM EDT | River Flood Warning | RNK | Campbell, Charlotte, Halifax | 25 hr |
| Sep 23, 7:23 AM EDT | River Flood Warning | RNK | Charlotte, Halifax | 51 hr |
| Sep 23, 5:22 PM EDT | Special Weather Statement | RNK | Bland, Tazewell | 53 min |
| Sep 23, 6:31 PM EDT | Special Weather Statement | RNK | Bland, Tazewell | 44 min |
| Sep 23, 7:47 PM EDT | Areal Flood Advisory | RNK | Bland, Tazewell | 93 min |
| Sep 22, 8:59 PM EDT | Areal Flood Advisory | RNK | Greenbrier, Monroe | 2 hr |
| Sep 23, 4:23 AM EDT | Flash Flood Watch | RNK | Greenbrier, Mercer, Monroe, Summers | 19 hr |
Nearby
Flash Flood Warnings in West Virginia, 2018Flash Flood Warnings in Virginia, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.